Alert archive / Ohio / High Wind Warnings in 2009

High Wind Warning 2, NWS Wilmington, OH

May 13, 2009Clinton County, Fayette County, Greene County, Ohio

NWS Wilmington, OH issued this high wind warning at May 13, 2009, 9:30 PM EDT for Clinton County, Fayette County, Greene County, Ohio. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 13, 2009, 9:30 PM EDT (01:30 UTC)
Expired
May 13, 2009, 10:20 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH

Counties Clinton County, OH, Fayette County, OH, Greene County, OH

The radar

The Cincinnati radar (KILN), 17 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 9:30 PM EDTNON-TSTM WND GST 562 Ese Wilmington, OH
May 13, 9:45 PM EDTTSTM WND DMGGood Hope, OHLARGE LIMB DOWNED ACROSS THE ROADWAY.
May 13, 9:45 PM EDTNON-TSTM WND DMG2 S Sabina, OHONE TREE DOWNED ON HORNBEAM ROAD.
May 13, 9:45 PM EDTNON-TSTM WND DMGGood Hope, OHLARGE LIMB DOWNED ACROSS THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
623 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 140130
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT WED MAY 13 2009

OHZ072-140300-
/O.NEW.KILN.HW.W.0002.090514T0130Z-090514T0300Z/
CLINTON-
INCLUDING THE CITY OF...WILMINGTON
930 PM EDT WED MAY 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

RAIN SHOWERS ARE HELPING TO MIX DOWN HIGH WINDS FROM
ALOFT...RESULTING IN WIND GUSTS AT THE SURFACE IN EXCESS OF 55-60
MILES PER HOUR. WIND GUSTS TO THIS MAGNITUDE CAN CAUSE DAMAGE TO
TREES...POWER LINES...AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. BE ALERT TO SUDDEN GUSTS OF
WIND...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

HATZOS
2 follow-up statements
000 
WWUS71 KILN 140135
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
935 PM EDT WED MAY 13 2009

OHZ062-063-140300-
/O.EXA.KILN.HW.W.0002.000000T0000Z-090514T0300Z/
GREENE-FAYETTE OH-
INCLUDING THE CITIES OF...XENIA...WASHINGTON COURT HOUSE
935 PM EDT WED MAY 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

RAIN SHOWERS ARE HELPING TO MIX DOWN HIGH WINDS FROM ALOFT...
RESULTING IN WIND GUSTS AT THE SURFACE IN EXCESS OF 55-60 MILES
PER HOUR. WIND GUSTS TO THIS MAGNITUDE CAN CAUSE DAMAGE TO
TREES...POWER LINES...AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. BE ALERT TO SUDDEN GUSTS OF WIND...
WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

OHZ072-140300-
/O.CON.KILN.HW.W.0002.000000T0000Z-090514T0300Z/
CLINTON-
INCLUDING THE CITY OF...WILMINGTON
935 PM EDT WED MAY 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

RAIN SHOWERS ARE HELPING TO MIX DOWN HIGH WINDS FROM ALOFT...
RESULTING IN WIND GUSTS AT THE SURFACE IN EXCESS OF 55-60 MILES
PER HOUR. WIND GUSTS TO THIS MAGNITUDE CAN CAUSE DAMAGE TO
TREES...POWER LINES...AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES OR TRAILERS. BE ALERT TO SUDDEN GUSTS OF WIND...
WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$
000 
WWUS71 KILN 140220
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 PM EDT WED MAY 13 2009

OHZ062-063-072-140330-
/O.CAN.KILN.HW.W.0002.000000T0000Z-090514T0300Z/
GREENE-FAYETTE OH-CLINTON-
INCLUDING THE CITIES OF...XENIA...WASHINGTON COURT HOUSE...
WILMINGTON
1020 PM EDT WED MAY 13 2009

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE HIGH
WIND WARNING. 

WINDS ACROSS THE WARNED AREA ARE BEGINNING TO SUBSIDE...AND NO
LONGER APPEAR CAPABLE OF PRODUCING DAMAGE OR HAZARDOUS CONDITIONS.

HOWEVER...WIND GUSTS OF UP TO 40 MPH STILL REMAIN POSSIBLE ACROSS
CLINTON...GREENE...AND FAYETTE COUNTIES.

$$

HATZOS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this high wind warning went out at May 13, 8:14 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 13, 8:14 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
814 PM EDT WED MAY 13 2009

.SYNOPSIS...
DISTURBANCE MOVING THROUGH WILL BRING SHOWERS AND THUNDERSTORMS
THIS EVENING. A COLD FRONT WILL BRING MORE SHOWERS AND STORMS LATE
TONIGHT AND THURSDAY. THE FRONT WILL BECOME NEARLY STATIONARY NEAR
THE OHIO RIVER THURSDAY NIGHT BEFORE RETURNING NORTH ON FRIDAY AND
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SECOND ROUND OF RAIN AND SCATTERED THUNDER MOVING THROUGH CWA.
MODELS INDICATING THIS SHOULD WEAKEN THE NEXT FEW HOURS AS DRIER
AIR WORKS INTO ATMOSPHERE. WILL PLAY LOWERING POPS THROUGH THE
EVENING WITH DETAILS IN THE GRIDS. COLD FRONT SHOULD BRING NEXT
ROUND OF SHOWERS AND STORMS LATE TONIGHT AND THURSDAY MORNING.
SOME POTENTIAL FOR HEAVY RAIN ESPECIALLY NORTHWEST BUT WILL HOLD
OFF ON ANY WATCH AS TODAYS RAINS NOT TOO EXCESSIVE. SEVERE THREAT
APPEARS MINIMAL WITH BEST DYNAMICS TO THE WEST BUT WILL HAVE TO
WATCH LATER TONIGHT. TEMPS NEAR GUID.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT MOVES THROUGH ON THURSDAY TO OHIO RIVER AREA BY THURSDAY
EVENING. WILL HOLD ON TO CHC POPS ALONG AND SOUTH OF OHIO RIVER
THROUGH THURSDAY NIGHT. DRIER AIR ACROSS THE NORTH SHOULD END
PRECIP BY EARLY AFTERNOON WITH SOME SUN. TEMPS AGAIN NEAR GUID.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WARM FRONT IS FORECAST TO LIFT NORTH ACROSS THE REGION FRIDAY
AFTERNOON AND EVENING. COULD BE SOME SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF THIS BOUNDARY. THEN EXPECT LITTLE ACTIVITY IN THE WARM
SECTOR UNTIL A COLD FRONT APPROACHES ON SATURDAY.

MODELS ARE SHOWING SOME VARIABILITY WITH THE TIMING OF THE COLD
FRONT. IN GENERAL ENSEMBLE MEANS ARE A BIT SLOWER THAN OPERATIONAL
RUNS. AT THIS POINT OPTED TO USE A BIT OF A BROAD BRUSH APPROACH
WITH POPS PEAKING AT LIKELY DURING THE DAY. CHANCE OF PRECIPITATION
SHOULD DIMINISH SATURDAY NIGHT AS THE FRONT CONTINUES TO PUSH SOUTH
AND EAST.

HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MAINTAIN ITS INFLUENCE
ACROSS THE OHIO VALLEY THROUGH MID WEEK. THE HIGH WILL BRING COOLER
CONDITIONS INITIALLY. BUT OVER TIME READINGS WILL MODERATE CLOSER TO
SEASONAL AVERAGE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SEVERAL ROUNDS OF TSRA EXPECTED THROUGH THE PERIOD WITH TSTM
COMPLEXES OVER SW OH AND INDIANA EXPECTED IN ADVANCE OF MAIN EVENT
AHEAD OF FROPA. KLUK/KCVG ONSET OF SHRA/TSRA WILL BE AFTER
09Z...THEN PROGRESSING EAST TO MAINLY AFTER 11-12Z AT KCMH/KLCK.
WITH TSTMS SCATTERED/EMBEDDED CAPABLE OF PRODUCING HEAVY
RAIN...OCCASIONAL MVFR LIKELY THOUGH TIMING DIFFICULT ATTM.
CIG/VSBY REDUCTIONS MAINLY IN THE 09-15Z PERIOD. EVEN BRIEF IFR
VSBY/CIGS IN HEAVY RAIN POSSIBLE...THOUGH TIMING CONFIDENCE IS
STILL LOW.

LLJ REMAINS STRONG OVERNIGHT AND WITH FROPA...SO INCREASED GUSTS
THROUGH MUCH OF THE PERIOD. THIS WILL DIMINISH AFTER 19-21Z...WITH
VFR CIGS/VSBYS.

OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS FRIDAY NIGHT INTO
SATURDAY NIGHT. MVFR CIGS/VSBYS WILL BE POSSIBLE DURING ALL THREAT
PERIODS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JDR
Hazardous weather outlook, May 13, 5:38 AM EDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
538 AM EDT WED MAY 13 2009

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
538 AM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RYAN

In the hours before

Special weather statement, May 13, 8:00 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
800 PM EDT WED MAY 13 2009

OHZ062-063-071-072-140145-
CLINTON OH-WARREN OH-FAYETTE OH-GREENE OH-
800 PM EDT WED MAY 13 2009

...STRONG WINDS ASSOCIATED WITH AN AREA OF SHOWERS WILL AFFECT
GREENE...FAYETTE...NORTHERN WARREN AND NORTHERN CLINTON COUNTIES
THROUGH 945 PM EDT...

AT 853 PM EDT...AN AREA OF HIGH WINDS NORTH OF A LINE OF SHOWERS WAS
PRODUCING WIND GUSTS FROM 40 TO AS HIGH AS 50 MPH ACROSS THE AREA.
THESE GUSTS ARE CAPABLE OF PRODUCING LIGHT DAMAGE.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE WINDS INCLUDE...
WILMINGTON...WASHINGTON COURT HOUSE...GOOD HOPE...WAYNESVILLE...
BLOOMINGBURG...MADISON MILLS AND PANCOASTBURG.
Special weather statement, May 13, 8:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT WED MAY 13 2009

INZ050-058-059-066-140130-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-
844 PM EDT WED MAY 13 2009

...A COMPLEX OF STRONG THUNDERSTORMS WILL AFFECT
FRANKLIN...UNION...FAYETTE AND WAYNE COUNTIES THROUGH 930 PM EDT...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HAMBURG...MOVING EAST AT 35 MPH.

THESE STORMS ARE BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...RICHMOND...HAMBURG...BUENA VISTA...ANDERSONVILLE...
OLDENBURG...GLENWOOD...BROOKVILLE...COLUMBIA...METAMORA AND
ALPINE.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, May 13, 9:19 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
919 PM EDT WED MAY 13 2009

INZ050-058-059-066-OHZ060-070-140200-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-PREBLE OH-
919 PM EDT WED MAY 13 2009

...A COMPLEX OF STRONG THUNDERSTORM WILL AFFECT PREBLE...NORTHERN
BUTLER...NORTHERN FRANKLIN...UNION...FAYETTE AND WAYNE COUNTIES
THROUGH 1000 PM EDT...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COMPLEX OF STRONG THUNDERSTORMS EXTENDING FROM BROOKVILLE TO NEAR
CONNERSVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. MUCH
OF THE HIGHEST GUSTS ARE OUT AHEAD OF THE THUNDERSTORMS THEMSELVES.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...RICHMOND...EATON...WILLIAMSBURG...PHILOMATH.
..CENTERVILLE...BROWNSVILLE...DUNLAPSVILLE...ABINGTON...CLIFTON...
AND WHITEWATER STATE PARK.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, May 13, 9:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     NON-TSTM WND GST 2 ESE WILMINGTON        39.43N 83.79W
05/13/2009  M61.00 MPH       CLINTON            OH   OFFICIAL NWS OBS

&&

HATZOS

Nearby

High Wind Warnings in Ohio, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.